Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jun 11, 2021, 1:39 PM EDT for Forsyth County, North Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 1:39 PM EDT (17:39 UTC)
- Expired
- Jun 11, 2021, 2:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
709
WWUS82 KRAH 111739
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
139 PM EDT Fri Jun 11 2021
NCZ021-022-111830-
Guilford NC-Forsyth NC-
139 PM EDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FORSYTH AND
NORTHWESTERN GUILFORD COUNTIES UNTIL 230 PM EDT...
At 139 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Walnut Cove to Enon.
Movement was east at 20 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Winston-Salem, Lewisville, Stokesdale, Walkertown, Rural Hall,
Pfafftown, Stanleyville, Belews Creek and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3620 8045
3626 8031 3625 7986 3605 8036 3609 8052
TIME...MOT...LOC 1739Z 275DEG 19KT 3631 8013 3615 8050
$$
JJTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 11, 1:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 11, 1:30 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 130 PM EDT Fri Jun 11 2021 .SYNOPSIS... An area of low pressure will develop and track along a cold front that will move south across VA today and NC tonight. Following northeasterly flow and weak high pressure will result in cooler and cloudy conditions on Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 1000 AM Friday... A Flash Flood Watch remains in effect for the far ne Piedmont and nrn Coastal Plain for this afternoon and evening... Minor updates have been made to the high temp/sky/hourly precip forecast for today to account for current trends. Highs have been increased a few degrees due to better clearing and enhanced insolation for this morning. Showers are mainly outside of central NC as of 1000 AM, but will begin to develop shortly across the Triad and Coastal Plain, with greater coverage developing this afternoon across the region. Remainder of previous forecast and discussion remain valid. Previous discussion from 400 AM Friday... A shortwave trough extending from cntl IN/wrn KY swwd through the lwr MS Valley this morning will move ewd to near the cntl Appalachians by 00Z Sat, then across the srn middle Atlantic tonight. Associated large-scale forcing for ascent will not overspread cntl NC until after peak diurnal heating, and more likely after dark. Preceding the synoptic trough, a long track MCV from MS/AL Thu had tracked to near the cntl TN/NC border at 08Z; and this feature is expected to turn more ewd or enewd across nrn/cntl NC and srn/cntl VA today, around lingering ridging/anticyclonic mid level flow situated along the coast of the sern US. That feature will likely prove most influential for deep convective development and maintenance across cntl NC this afternoon, in an environment still characterized by precipitable water values around two inches (~2 sigma above average). At the surface, a synoptic front was analyzed at 08Z from the srn DelMarVA and cntl Chesapeake Bay wnwwd across the cntl Virginias and srn OH. That front is forecast to move swd, in backdoor fashion, across cntl and srn VA through this afternoon, and across cntl NC tonight. The front will generally merge with a pre-frontal trough that has persisted over cntl and nrn NC for the past 24-36 hours, with frontal wave development likely across nern NC/sern VA later this afternoon through tonight. Weak high pressure and nly flow will then build south across the srn middle Atlantic overnight. Scattered to numerous showers/storms are expected to initiate along the west/east-oriented pre-frontal trough noted above, which will also likely be accompanied/aided by differential heating along the edge of an expanding area of ~500 ft overcast from the ne NC Piedmont nwd into cntl VA this morning. ~20-25 kts of mid level flow accompanying the aforementioned MCV should result in clustering/multi-cells whose forward motion should mitigate flash flood potential initially. However, deformation to the north of the MCV and surface frontal wave will likely cause convection to slow, redevelop, and possibly train over the ne Piedmont and nrn Coastal Plain late this afternoon into early tonight. The Flash Flood Watch is well aligned for such a solution. Isolated wet microbursts capable of producing primarily tree damage my also accompany the deepest cells, but the overall severe risk will remain relatively low owing to deep moist adiabatic profiles and a lack of stronger flow/shear. Temperatures will be within a few degrees of those of previous days, ranging through the 80s, with slight cooling into the mid 60s to around 70 in post-frontal, nly flow and swd-expanding stratus by Sat morning. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 420 AM Friday... A positive tilt trough and shortwave will move from the srn middle Atlantic Piedmont ewd and offshore through Sat night, with associated forcing for ascent maximized over cntl and ern NC through Sat afternoon. At the surface, a cold front will continue to move south into the Savannah Basin vicinity by late Sat and Sat night, with following weak high pressure and nly to nely flow that will build swd across the srn middle Atlantic and Carolinas. Scattered convection will result mainly over the Coastal Plain and Sandhills Sat and will become increasingly elevated and ultimately diminish as it gets increasingly undercut by post-frontal cooling and low overcast, with associated cloudy or mostly so conditions that necessitated relatively significant lowering of high temperatures Sat. In fact, the currently-forecast lwr 70s north to middle 80s south may need further downward revisions if it indeed appears the low overcast will hold through most or all of the day Sat, such that temperatures may not climb out of the 60s across the nrn Piedmont. Low overcast will then likely continue through Sun morning, though if any late day-evening scattering/clearing occurs, areas of fog would be favored. Lows are generally expected to reach the lwr-mid 60s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 340 AM Friday... Upper level pattern through the forecast period: Central NC will generally be situated between high pressure to the southeast (east of the Caribbean) and another high that will sit over the Four Corners through the end of next week. Relatively low pressure will persist over the East Coast, though amplification of the upper trough into the region will vary. Sunday and Monday: A shortwave over eastern NC will lift off to the northeast through Sunday night. Another pair of shortwaves will dive south through the Great Lakes on Monday, the trailing of the two moving into the mid-Atlantic Monday night, amplifying the parent trough over the Northeast and mid-Atlantic as it does so. At the surface, high pressure will continue ridging southwestward into central NC through Sunday night as an elongated area of low pressure lingers off the Carolina coast. A cold front will approach on Monday, with a pre-frontal surface trough developing east of the mountains, increasing warm southwesterly flow into the area. With the surface cold front moving into the area and upper level shortwave moving through late Monday into Monday night, there will be a chance for showers and storms over the area. Tuesday through Thursday: The front may stall out over or just south of the area Monday night/Tuesday, which could provide additional focus for convection into Tuesday. Models suggest a low may develop over the Carolinas along the stalled boundary Tue night/Wednesday, but exactly where is still a bit uncertain. This low should move away from the area by Wednesday night, allowing the cooler, drier high pressure to build into the region on Thursday. Generally expect primarily diurnally driven convection chances Tue and Wed, with dry weather returning for Thursday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 130 PM Friday... Showers and thunderstorms will progress eastward this afternoon with a second round of storms possible for INT/GSO later this evening. Strong storms will produce gusty winds and greatly reduce visibility to IFR/LIFR. After the showers push out of central NC this evening, winds will shift out of the north as a cold front pushes through. In its wake, expect ceilings to drop to MVFR/IFR. Confidence is low for MVFR ceilings to reach FAY, but some lower ceilings could be out there near sunrise. Outlook: MVFR ceilings in nely low level flow are apt to linger through much of the day Sat, along with a continued chance of showers and storms primarily at FAY and perhaps RWI. Any scattering to VFR Sat afternoon will likely be followed by widespread LIFR-IFR conditions Sat night-Sun morning. Mainly VFR conditions are expected through the remainder of the outlook period. && .RAH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from through Friday evening for NCZ007>011-026>028- 043. && SYNOPSIS...MWS NEAR TERM...MWS/JJT SHORT TERM...MWS LONG TERM...KC AVIATION...JJT/AS/MWS
Hazardous weather outlook, Jun 11, 6:11 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 611 AM EDT Fri Jun 11 2021 NCZ007>011-026>028-043-121200- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 611 AM EDT Fri Jun 11 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ021>025-038>042-073>078-083>086-088-089-121200- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 611 AM EDT Fri Jun 11 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms with heavy rain may result in flooding of urban and poor drainage areas this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 11, 1:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
139 PM EDT Fri Jun 11 2021
NCZ021-022-111830-
Guilford NC-Forsyth NC-
139 PM EDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FORSYTH AND
NORTHWESTERN GUILFORD COUNTIES UNTIL 230 PM EDT...
At 139 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Walnut Cove to Enon.
Movement was east at 20 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Winston-Salem, Lewisville, Stokesdale, Walkertown, Rural Hall,
Pfafftown, Stanleyville, Belews Creek and Belews Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3620 8045
3626 8031 3625 7986 3605 8036 3609 8052
TIME...MOT...LOC 1739Z 275DEG 19KT 3631 8013 3615 8050
JJTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:08 PM EDT | Special Weather Statement | RAH | Davidson, Guilford, Randolph | 67 min |
| Jun 10, 8:56 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 78 min |
| Jun 10, 9:11 PM EDT | Flash Flood Warning | RAH | Davidson, Randolph | 3 hr |
| Jun 10, 9:12 PM EDT | Special Weather Statement | RAH | Randolph | 63 min |
| Jun 10, 9:49 PM EDT | Special Weather Statement | RAH | Duplin | 26 min |
| Jun 11, 1:21 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 3 hr |
| Jun 11, 2:03 PM EDT | Special Weather Statement | RAH | Alamance | 57 min |
| Jun 11, 2:50 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| Jun 11, 3:58 PM EDT | Special Weather Statement | RAH | Johnston | 47 min |
| Jun 11, 4:32 PM EDT | Special Weather Statement | RAH | Granville, Vance | 58 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.